Numerous lawsuits over Depakote

Endless

Even Keel
Messages
4,466
Reaction score
1
Points
0
I don't know if you have been watching the news or listening to ads, but there has been a flurry of information lately about lawsuits over Depakote. They range from birth defects, to pancreatitis, to liver failure... pretty much all the serious side effects in the package insert. It seems like there's been something on the tv or print news here every day, plus all those ads.

I wanted to post some links, but they all belong to attorneys, even the informative sites. First of all, it makes me crazy when somebody uses .org, making it look like a helpful non-profit site when it's really a sleazy way to get business. And I really don't want to intentionally or unintentionally plug some lawyer here by posting a link to their site. If you want to find a lawyer just stand up in a restaurant and yell "depakote" and all the attorneys will run to your table, card in hand. But seriously, if you google depakote lawsuit you'll get pages and pages of stuff, including attorneys.

Anyway, I know some people in here have been on depakote a very long time, and have paid a very high price for using it. I just wanted to raise just the possibility of action, to help them pay for all the care they are going to need now because of the permanent side effects of the depakote. I know it has made your life rather hellish.

P.S. New people on Depakote - don't get scared. Most people are perfectly fine on the stuff. It's mostly the people that have been on it for 40 years that are now seeing the results of that.
 

Jan4you

New
Messages
216
Reaction score
0
Points
0
Do you know if folks on Depakote were on it for Bipolar or mood stability vs seizures? THat could make the difference..maybe.. maybe not?

Jan
 

hootie

New
Messages
369
Reaction score
0
Points
0
UGH!
I hate reading stuff like this. My son is on depakote and the doc's nurse called today to inform me that his video EEG from last week still shows "electrical and clinical seizures". The doc wants me to increase his meds.

Since increasing from 4 caps per day to 5, he has been biting his nails and poking at his eyes. He is 11 and essentially non-verbal (can label and request but can not tell me how his eyes are feeling or why he is biting his nails). Now the doc wants him to take 6 caps per day.

My son has an appointment with her on Thursday (if the snowstorm is not too bad) so I guess I will discuss the issues above before upping the dose.

I feel so defeated:giveup:. I wish something would help him without side effects!!!
 

Endless

Even Keel
Messages
4,466
Reaction score
1
Points
0
Oh, hootie,

I'm so sorry. The meds can be brutal. Is your son on other meds, as well? Could a drug inter-reaction be going on?

Has your son tried lamictal? Some people find it hellish, but most do very well on it. It's known as one of the drugs that has the least effect cognitively and emotionally.
 
Top